Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Noticed swelling of soft tissue on chin. I have rheumatoid arthritis. Is it safe to take ciprofloxacin?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
Hi, I have some swelling of soft tissue on chin area which seems to be coming from the inside of mouth inside cheek area. When i wake up in morning it seems worse. Maybe a low grade infection , I do not have a tooth ache or any swelling near a tooth. I have rheumatoid arthritis can I take ciprofloxacin I have in the house. Thie inside cheek part of my mouth has pimples feeling along it.
Posted Wed, 29 Aug 2012 in Arthritis
 
 
Answered by Dr. Anil Grover 2 hours later
Hi there,
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology. I read your mail with diligence.
Two questions you a) What this infection is because of? b) Can you take ciprofloxacin antibiotic which is available. To the second question is please do not take any prescription medicines without consulting your doctor for many reasons some I can count for you a). You may not have realized that you may not have sufficient quantity of medicine for one course which is before expiry. You may take unnecessary antibiotic; if you do not take full dose the organism will become resistant to it and next time the antibiotics will not be effective. 2. You may develop supeinfection on this infection with resistant organism. 3.) The organism may not be sensitive to it and thus unaffected. 4) You may be allergic to this medicine. You know organisms resistant to all antibiotics called superbugs have been reported from countries where antibiotics are available without prescription over the counter. Surely, one does not want to be part of supply chain of superbugs.

You are right there when you say that you probably have an infection,pain swelling low grade temperature. Absence of tooth ache only means that nerve to tooth XXXXXXX not been affected but gingiva and soft tissue around it could have been infected. My suggestion is to see the doctor as soon as possible. If you can see Maxillofacial surgeon usually a sub specialist with dental department better but any general doctor will be able to assess the severity of infection and apart from pain killers prescribe you a suitable antibiotic if needed. Infection in the area you have described is not a cause of panic but certainly great source of concern. For veins from here drain into a system these share with brain. So route of spread is rather XXXXXXX so take care. Good Luck.
With Best Wishes

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Noticed swelling of soft tissue on chin. I have rheumatoid arthritis. Is it safe to take ciprofloxacin? 2 days later
Hello Dr. XXXXXXX XXXXXXX

Thank you for your detail response it send me right to a physcian. My diagnosis was a upper respiratory infection. Do not know about the swelling could not get a straight answer on this. Maybe salivary gland. Presently on amoxocillin 500mg 3x daily. The physcian did look in my mouth and throat . How long should it start to calm down and swelling decreases with the antibiotics. Ofcourse i will take full course of 7 days.
 
 
Answered by Dr. Anil Grover 4 hours later
Hi,
It is good infection was diagnosed early.
Well with start of antibiotics within 48-72 hours all symptoms of infection will start to subside those are PAIN SWELLING REDNESS AND WARMTH. How long it will take thereafter you to be symptom free depends upon your innate immunity. I was about to write nonetheless you will have to take full course then I looked up that you have already written that. Good Luck

Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor